Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Arthritis is progressing fast and have pain. Want to know the symptoms of Polymyalgia rheumatica?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I want to know the symtoms of PMR. my arthritis is progressing very fast and I have pain most of the time.
Posted Mon, 12 Aug 2013 in Lupus
Answered by Dr. Shruti Rijhwani 11 hours later
Hi !

Thank you for your query.

Dear Madam,

Well looking into your history I am worried about the weakness that you are developing weakness of shoulders that could be proximal myopathy that you are developing due to steroid use . I advise you to see a rheumatologist to get yourself evaluated for this by doing CPK levels and physical examination .

Regarding PMR , it is Polymyalgia rheumatica generally occuring in patients with age > 60 years which has got varied presentations like Pain and stiffness in the neck, shoulders, and hips , fatigue , myalgias , lack of appetite , Low-grade fever etc. There is no specific test to diagnose polymyalgia rheumatica and it is a diagnosis of exclusion . It is generally characterised by raised erythrocyte sedimentation rate (ESR) .Polymyalgia rheumatica is associated with temporal arteritis which can lead to blindness .Patient experiences dramatic improvement after oral prednisone therapy in this disease .

Since you are already on steroids and not having any improvement it is less likely a possibility that you will be having PMR .

Consult an experienced rheumatologist and get a detailed check up .

Hope you are satisfied with the answer.

Wish you good health.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Arthritis is progressing fast and have pain. Want to know the symptoms of Polymyalgia rheumatica? 10 hours later
thank you so much for your answer I'm in the process of getting an apt for rheumatologist but it sometimes is a long wait. I have had to start Neurontin again as I can't tolerate the pain only taking 1200 mg. instead of 2400 it does help. Thanks so much for taking the time to answer my questions.

Answered by Dr. Shruti Rijhwani 6 hours later
Dear Madam ,

It is immense pleasure to hear that I was of some help to you .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor